Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Sep 7, 2021, 8:47 PM MST for Cochise County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 8:47 PM MST (03:47 UTC)
- Expired
- Sep 7, 2021, 9:30 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.88 in
- Wind
- 40
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 57 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2033 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
927
WWUS85 KTWC 080347
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
847 PM MST Tue Sep 7 2021
AZZ507-513-080430-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
847 PM MST Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern Cochise
County through 930 PM MST...
At 847 PM MST, Doppler radar was tracking a strong thunderstorm near
Hereford, or near Sierra Vista, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sierra Vista, Hereford, Whetstone, Huachuca City, Tombstone, Fort
Huachuca, Parker Canyon Lake, Palominas, Charleston, Coronado
National Memorial and Ramsey Canyon Preserve.
This includes the following highways...
Route 80 between mile markers 319 and 334.
Route 82 between mile markers 49 and 54.
Route 83 between mile markers 3 and 5.
Route 90 between mile markers 309 and 336.
Route 92 between mile markers 322 and 347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3171 11000 3134 10999 3133 11045 3169 11045
TIME...MOT...LOC 0347Z 089DEG 17KT 3146 11014
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:42 PM MST, 6 hours 5 minutes earlier.
Area forecast discussion, Sep 7, 2:42 PM MST, 6 hours 5 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 242 PM MST Tue Sep 7 2021 .SYNOPSIS... Most areas will see dry conditions for much of the upcoming week as high pressure settles over the region. A few storms will be possible by the international border this afternoon and across western Pima County on Wednesday. Temperatures will increase through the weekend with high temperatures several degrees above normal for mid September. && .DISCUSSION...Today through next Monday. The large-scale weather pattern will be driven by a strong ridge over the Desert Southwest for much of the upcoming week. Currently, the ridge is centered over NV/UT and will shift southeastward over NM through the end of the week. This will leave us in a relatively quiet monsoon period. Today, activity will be focused to our south near the international border where the cap can be overcome and be able to tap into the instability present as a weak impulse passes through the area. Strong wind will be the primary threat with storms that develop with dry mid and upper levels as shown on this mornings sounding and current water vapor imagery. Easterly flow will keep storms moving along with PWATs roughly 0.5-1.25 inches across the area where storm development is expected limiting flash flood concerns. On Wednesday, storm chances will shift westward over central and western Pima County as drier air continues to filter in from the east. By Thursday, the ridge will be strong enough to suppress activity for a majority of the area all the way through this weekend. In turn, temps will be on the rise leaving the lower elevations with temps around 95-105 degrees each afternoon. Ensembles are in pretty good agreement through the end of the week then will begin to diverge slightly with the handling of the weakening of the ridge early next week and the potential intrusion of a weak mid-level trough. This leads to lower confidence in temps for the end of the forecast period. Either way, not seeing any significant moisture pushes into the area through at least next Monday. && .AVIATION...Valid through 09/00Z. SKC to FEW clouds around 7k-10k with more SCT along the International Border. Can't rule out an isolated SHRA/TSRA near KOLS, but chances remain around 30 percent or less. Winds will be generally less than 12 kts and be terrain driven for TAF locations. Aviation not updated for TAF amendments. && .FIRE WEATHER...Isolated showers and thunderstorms mainly south of Tucson and west of Tucson through Friday. Much drier for the region the rest of the week. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorm gusts. Minimum RH values will remain above critical with warming temperatures for much of the area. Hottest temperatures appear to be during the upcoming weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Guillet Aviation...Michael Fire Weather....Michael Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Sep 7, 7:25 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
725 PM MST TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 12 WNW BISBEE 31.44N 110.12W
09/07/2021 M1.25 INCH COCHISE AZ PUBLIC
&&Local storm report, Sep 7, 7:26 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
726 PM MST TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 10 SE SIERRA VISTA 31.48N 110.19W
09/07/2021 E0.88 INCH COCHISE AZ PUBLIC
&&Local storm report, Sep 7, 7:29 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
729 PM MST TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 13 SE SIERRA VISTA 31.44N 110.17W
09/07/2021 E1.00 INCH COCHISE AZ TRAINED SPOTTER
&&Special weather statement, Sep 7, 7:44 PM MST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tucson AZ
744 PM MST Tue Sep 7 2021
AZZ507-508-513-080330-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
744 PM MST Tue Sep 7 2021
...A strong thunderstorm will impact portions of south central
Cochise County through 830 PM MST...
At 744 PM MST, Doppler radar was tracking a strong thunderstorm near
Bisbee, moving west at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bisbee, Hereford, Naco, Bisbee-Douglas Airport and Palominas.
This includes the following highways...
Route 80 between mile markers 338 and 361.
Route 92 between mile markers 341 and 355.
Route 191 between mile markers 7 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3133 11015 3144 11008 3151 10981 3152 10957
3133 10964
TIME...MOT...LOC 0244Z 070DEG 16KT 3140 10987
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Sep 7, 7:45 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
745 PM MST TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 10 SSE SIERRA VISTA 31.44N 110.23W
09/07/2021 M2.00 INCH COCHISE AZ PUBLIC
&&Special weather statement, Sep 7, 8:47 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
847 PM MST Tue Sep 7 2021
AZZ507-513-080430-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
847 PM MST Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern Cochise
County through 930 PM MST...
At 847 PM MST, Doppler radar was tracking a strong thunderstorm near
Hereford, or near Sierra Vista, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sierra Vista, Hereford, Whetstone, Huachuca City, Tombstone, Fort
Huachuca, Parker Canyon Lake, Palominas, Charleston, Coronado
National Memorial and Ramsey Canyon Preserve.
This includes the following highways...
Route 80 between mile markers 319 and 334.
Route 82 between mile markers 49 and 54.
Route 83 between mile markers 3 and 5.
Route 90 between mile markers 309 and 336.
Route 92 between mile markers 322 and 347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3171 11000 3134 10999 3133 11045 3169 11045
TIME...MOT...LOC 0347Z 089DEG 17KT 3146 11014
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:13 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Sep 7, 5:18 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
| Sep 7, 5:53 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 67 min |
| Sep 7, 6:20 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 55 min |
| Sep 7, 6:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 32 min |
| Sep 7, 7:15 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 25 min |
| Sep 7, 7:44 PM MST | Special Weather Statement | TWC | Cochise | 46 min |
| Sep 7, 7:56 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Sep 8, 4:45 PM MST | Special Weather Statement | TWC | 45 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.